CaltechAUTHORS
  A Caltech Library Service

Nonparametric identification of the distribution of random coefficients in binary response static games of complete information

Dunker, Fabian and Hoderlein, Stefan and Kaido, Hiroaki and Sherman, Robert (2018) Nonparametric identification of the distribution of random coefficients in binary response static games of complete information. Journal of Econometrics, 206 (1). pp. 83-102. ISSN 0304-4076. https://resolver.caltech.edu/CaltechAUTHORS:20180529-102940724

[img] PDF - Submitted Version
See Usage Policy.

388Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20180529-102940724

Abstract

This paper studies binary response static games of complete information allowing complex heterogeneity through a random coefficients specification. The main result of the paper establishes nonparametric point identification of the joint density of all random coefficients except those on interaction effects. Under additional independence assumptions, we identify the joint density of the interaction coefficients. Moreover, we prove that in the presence of covariates that are common to both players, the player-specific coefficient densities are identified, while the joint density of all random coefficients is not point-identified. However, we do provide bounds on counterfactual probabilities that involve this joint density.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1016/j.jeconom.2018.01.010DOIArticle
ORCID:
AuthorORCID
Dunker, Fabian0000-0002-9465-7315
Additional Information:© 2018 Published by Elsevier B.V. Received 1 September 2015, Revised 10 June 2017, Accepted 22 January 2018, Available online 26 May 2018. We thank Andres Aradillas-Lopez, Arie Beresteanu, Iván Fernández-Val, Jeremy Fox, Eric Gautier, Yuichi Kitamura, Elie Tamer, Whitney Newey, seminar participants at Boston College, Boston University, Harvard, UCL, University of Pittsburgh, Yale, and conference participants at the Second CIREQ-CEMMAP Workshop on Incomplete Models and the 2013 North American Winter Meeting of the Econometric Society in San Diego. We gratefully acknowledge financial support by the Deutsche Forschungsgemeinschaft in the SFB 823 (projects C1 and C4) and by the Ministry of Education and Cultural Affairs of Lower Saxony in the project “Reducing Poverty Risk” (Dunker) and National Science Foundation SES-1357643 (Kaido). This paper contains parts of the identification section of Dunker, Hoderlein, and Kaido (2014) “Random Coefficients in Static Games of Complete Information,” (DHK, henceforth). The estimation part of DHK will be part of a companion paper.
Funders:
Funding AgencyGrant Number
Deutsche Forschungsgemeinschaft (DFG)SFB 823
Ministry of Education and Cultural Affairs of Lower SaxonyUNSPECIFIED
NSFSES-1357643
Subject Keywords:Binary response; Static games; Complete information; Heterogeneity; Nonparametric identification; Random coefficients
Issue or Number:1
Classification Code:JEL: C14; C31; C35; C57
Record Number:CaltechAUTHORS:20180529-102940724
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20180529-102940724
Official Citation:Fabian Dunker, Stefan Hoderlein, Hiroaki Kaido, Robert Sherman, Nonparametric identification of the distribution of random coefficients in binary response static games of complete information, Journal of Econometrics, Volume 206, Issue 1, 2018, Pages 83-102, ISSN 0304-4076, https://doi.org/10.1016/j.jeconom.2018.01.010. (http://www.sciencedirect.com/science/article/pii/S0304407618300794)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:86656
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:29 May 2018 17:44
Last Modified:06 Jan 2021 19:01

Repository Staff Only: item control page